Alert archive / Wisconsin / Winter Weather Advisories in 2012
Winter Weather Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this winter weather advisory at Jan 17, 2012, 3:50 AM CST for Crawford County, Grant County, Richland County, Wisconsin; Clayton County, Iowa. It took effect at Jan 17, 2012, 5:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 3:50 AM CST (09:50 UTC)
- In effect from
- Jan 17, 2012, 5:00 AM CST
- Expired
- Jan 17, 2012, 2:28 PM CST
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
Counties Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS43 KARX 170950 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 350 AM CST TUE JAN 17 2012 ...SNOW WILL OVERSPREAD THE AREA THIS MORNING... .SNOW WILL SPREAD INTO THE AREA THIS MORNING AND THEN TAPER OFF THIS AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BEFORE THE SNOW ENDS THIS AFTERNOON. THE SNOW WILL REDUCE VISIBILITIES AND MAKE TRAVEL HAZARDOUS DURING THE MORNING COMMUTE. IN ADDITION NORTHWEST WINDS OF 15 TO 25 MPH WILL CREATE SOME BLOWING AND DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS. IAZ030-WIZ054-055-061-171800- /O.NEW.KARX.WW.Y.0002.120117T1100Z-120117T2100Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 350 AM CST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * SNOW WILL OVERSPREAD THE AREA THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS BEFORE TAPERING OFF. * SNOWFALL AMOUNTS OF 2 TO 4 INCHES IS EXPECTED TO FALL. * NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS. * IMPACTS...TRAVEL WILL BE HAZARDOUS DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ RABERDING WEATHER.GOV/LACROSSE
4 follow-up statements
342 WWUS43 KARX 171436 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 836 AM CST TUE JAN 17 2012 ...SNOW CONTINUES ACROSS THE AREA... .SNOW CONTINUES TO FALL THIS MORNING...PRODUCING SLIPPERY ROADWAYS. AS OF 830 AM...SNOWFALL AMOUNTS RANGED FROM AROUND 2 INCHES AT LANCASTER...AN INCH AND A HALF AT STRAWBERRY POINT...TO AROUND AN INCH ACROSS RICHLAND AND CRAWFORD COUNTIES. TRAVEL WITH CAUTION THIS MORNING AND ALLOW PLENTY OF TIME TO REACH YOUR DESTINATION. IAZ030-WIZ054-055-061-172100- /O.CON.KARX.WW.Y.0002.000000T0000Z-120117T2100Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 836 AM CST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON. * SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED. * NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS. LOOK FOR VISIBILITIES TO BE REDUCED TO AROUND A HALF MILE OR LESS IN THE HEAVIER SNOW. * SLICK ROADWAYS WILL PRODUCE HAZARDOUS TRAVEL THROUGH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WETENKAMP WEATHER.GOV/LACROSSE
963 WWUS43 KARX 171642 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1042 AM CST TUE JAN 17 2012 ...SNOW CONTINUES TO FALL... .SNOW CONTINUES ACROSS THE AREA LATE THIS MORNING. SNOWFALL AMOUNTS HAVE RANGED FROM 1 TO 3 INCHES. AS OF 1035 AM ACCUMULATIONS HAVE RANGED FROM 2 AND A HALF INCHES AT CASSVILLE...ONE AND A HALF INCHES AT ITHICA TO AROUND AN INCH AT MOUNT STERLING. THE SNOW WILL PRODUCE SLIPPERY ROADWAYS THROUGH EARLY THIS AFTERNOON. DRIVE WITH CAUTION AND ALLOW PLENTY OF TIME TO REACH YOUR DESTINATION. IAZ030-WIZ054-055-061-172100- /O.CON.KARX.WW.Y.0002.000000T0000Z-120117T2100Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1042 AM CST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS. LOOK FOR VISIBILITIES TO BE REDUCED TO AROUND A HALF MILE OR LESS AT TIMES. * SLICK ROADWAYS WILL PRODUCE HAZARDOUS TRAVEL THROUGH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WETENKAMP WEATHER.GOV/LACROSSE
823 WWUS43 KARX 171823 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1223 PM CST TUE JAN 17 2012 ...SNOW STARTING TO TAPER OFF... .SNOW IS STARTING TO TAPER OFF ACROSS THE AREA AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE REGION. LOOK FOR ADDITIONAL SNOW ACCUMULATIONS OF AROUND A HALF INCH BEFORE THE SNOW ENDS. AS OF NOON...SNOW ACCUMULATIONS HAVE RANGED FROM 1 TO 3 INCHES. SLICK ROADWAYS WILL PERSIST THROUGH MID AFTERNOON. IAZ030-WIZ054-055-061-172100- /O.CON.KARX.WW.Y.0002.000000T0000Z-120117T2100Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1223 PM CST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * LIGHT SNOW WILL PERSIST THROUGH 3 PM. * ADDITIONAL SNOW ACCUMULATIONS OF AROUND A HALF INCH ARE EXPECTED. PLAN ON STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS OF AROUND 4 INCHES POSSIBLE. * NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS. * SLICK ROADWAYS WILL PRODUCE HAZARDOUS TRAVEL THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WETENKAMP WEATHER.GOV/LACROSSE
489 WWUS43 KARX 172028 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 228 PM CST TUE JAN 17 2012 ...SNOW ENDING ACROSS THE AREA... .SNOWFALL HAS TAPERED OFF. AREAS OF DRIFTING SNOW WILL CONTINUE THROUGH LATE THIS AFTERNOON...LEADING TO SLIPPERY CONDITIONS ON AREA ROADS. LOCAL LAW ENFORCEMENT REPORTS SOME AREA ROADS REMAIN SNOW COVERED AND SLIPPERY EVEN THOUGH THE SNOW HAS ENDED. DRIVE WITH CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. IAZ030-WIZ054-055-061-172130- /O.CAN.KARX.WW.Y.0002.000000T0000Z-120117T2100Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 228 PM CST TUE JAN 17 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL IS ENDING ACROSS THE AREA. SNOWFALL TOTALS HAVE RANGED FROM 1 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS AROUND 4 INCHES REPORTED. CONTINUE TO EXERCISE CAUTION DURING THE EVENING COMMUTE AS SOME AREA ROADWAYS REMAIN SNOW COVERED AND SLIPPERY. $$ WETENKAMP WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 11:31 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 16, 11:31 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1131 PM CST MON JAN 16 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT 250 PM CST MON JAN 16 2012 FORECAST FOCUS REMAINS THE PCPN CHANCES FOR THE NEXT FEW DAYS...WITH A QUICK COOL DOWN AT MID WEEK. 16.12Z MODEL RUNS AND THE FORECAST STILL LOOKS ON TRACK WITH THE PCPN POTENTIAL FOR LATE TONIGHT/TUE. LATEST WATERVAPOR IMAGERY DEPICTED AN UPPER LEVEL SHORTWAVE TROUGH DRIVING ACROSS THE SOUTHERN PLAINS...MOVING NORTHEAST...WHILE ANOTHER TROUGH WAS MOVING ACROSS THE CENTRAL/SOUTHERN ROCKIES. GFS/NAM TAKE THIS INTO SOUTHERN MICH...WITH THIS FEATURE WORKING ON THE SFC FRONT THAT PASSED ACROSS THE LOCAL AREA TODAY. INTERACTING WITH LOW LEVEL MOISTURE TRANSPORT...EXPECT AREAS OF PCPN TO DEVELOP AROUND THE FRONT AND SHORTWAVE TRACK. MOST SHOULD STAY SOUTH OF THE FORECAST AREA INITIALLY...BUT MODELS HAVE BEEN BRINGING THE NORTHERN EDGE OF THE PCPN INTO PORTIONS OF NORTHEAST IA/SOUTHWEST WI TONIGHT. WITH GOOD ISENTROPIC UPGLIDE IN THIS REGION AND INCREASING LOW LEVEL SATURATION...THIS LOOKS REASONABLE. HOWEVER...NORTH-SOUTH RUNNING X-SECTIONS AND BUFKIT SOUNDINGS IN THIS REGION KEEP THE SATURATION RELATIVELY SHALLOW INITIALLY...AND MORE SUPPORTIVE OF RAIN/FREEZING RAIN //OR DRIZZLE// RATHER THAN SNOW. ICE GRADUALLY GETS INTRODUCED INTO CLOUD TOPS OVERNIGHT AS SATURATION DEEPENS WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH. WILL KEEP THIS FREEZING PCPN CONFINED TO THE SOUTH FOR NOW. VERTICAL MOISTURE PROFILES DEEPENS QUICKER NORTH OF THERE TONIGHT...FAVORING SNOW. THERE COULD BE A COUPLE HOURS WHERE FREEZING PCPN COULD OCCUR...BUT CONFIDENCE NOT HIGH ENOUGH TO ADD INTO THE FORECAST AT THIS TIME. STILL...TRENDS WILL HAVE TO BE MONITORED AND CHANGES MADE IF THIS DOES COME TO FRUITION. THE NORTH-SOUTH RUNNING GFS/NAM X-SECTIONS SATURATE THE ATMOSPHERE BETWEEN 09-12Z TUE...AS THAT NEXT SHORTWAVE FROM THE ROCKIES MOVES INTO MN. DECENT QG CONVERGENCE WITH THIS FEATURE...ESPECIALLY FOR MN/NORTHERN WI. SHOULD SEE AREAS OF LIGHT SNOW IN RESPONSE TO THE FORCING AND SATURATION FOR TUES MORNING INTO THE AFTERNOON...EXITING EAST BY LATE AFTERNOON/EVENING. BUFKIT SOUNDINGS CONTINUE TO SHOW A DEEP DENDRITIC LAYER FOR A FEW HOURS...BUT THE FORCING ISN/T OVERLY STRONG NOR IS THE MOISTURE THAT ABUNDANT. PLUS...THIS SYSTEM IS A QUICK MOVER. SO...SNOW TOTALS SHOULD BE ON THE LOW-SIDE...WITH 1 TO 2 INCHES STILL LOOKING REASONABLE. COBB OUTPUT ALSO SUPPORTS THIS. ALONG WITH THE PRECIPITATION WILL COME A SHOT OF COLDER AIR. 850 MB TEMPS ARE PROGGED TO DROP FROM AROUND -2 C AT 00Z TUE TO -14 C AT 00Z WED. STEADY TO PERHAPS SLOWLY FAILING TEMPS ARE EXPECTED FOR TUES AS A RESULT. TUE HIGHS WILL LIKELY BE AT MIDNIGHT TONIGHT. HIGH PRESSURE MOVES OVERHEAD FOR WED NIGHT...AND WITH SOME FRESH SNOW COVER...LOWS WILL BOTTOM OUT IN THE SINGLE DIGITS ABOVE/BELOW ZERO. 16.12Z MODEL RUNS NEXT SLIDE ANOTHER UPPER LEVEL TROUGH ACROSS THE REGION ON WED/WED EVENING...WITH RUNS IN PREVIOUS DAYS HAVING KEPT THIS FEATURE A BIT MORE NORTH. NOT A LOT OF MOISTURE WITH THIS INITIALLY AFTER THE DRIER/COLDER AIR WITH THE AREA OF HIGH PRESSURE...BUT SOME INDICATION OF AN INCREASE IN LOW SATURATION OUT AHEAD OF THE SYSTEM/S ASSOCIATED SFC FRONT. THE DEEPER SATURATION COMES WITH THE TROUGH ITSELF...AND IS STILL PREDOMINATELY ACROSS MN/NORTHERN WI. FORCING WITH THE SHORTWAVE SHOULD PRODUCE SOME SNOW FOR THE REGION...WITH MINOR ACCUMULATIONS UP TO AN INCH CURRENTLY EXPECTED. IF THE LOW SATURATION DEVELOPS AS AGGRESSIVELY AHEAD OF THE FRONT AS PROGGED BY THE NAM...A SHORT PERIOD OF FREEZING PCPN WOULD BE POSSIBLE BEFORE FULL SATURATION CHANGES ANY PCPN OVER SNOW. THE NAM WAS TOO ENTHUSIASTIC ON THE LOW SATURATION LAST NIGHT...AND FEEL IT MIGHT BE OVERDOING IT AGAIN. WILL LEAN ON THE GFS/EC IN THIS STEAD. .LONG TERM...FRIDAY THROUGH MONDAY 250 PM CST MON JAN 16 2012 A SHORTWAVE TROUGH WILL BE PASSING EAST/SOUTHEAST ACROSS THE AREA EARLY ON FRIDAY WITH THE ECMWF AND GFS EXITING IT EAST IN THE AFTERNOON...WITH THE GEM LINGERING IT A BIT LONGER. SOME DIFFERENCES IN POSITIONING TOO...WITH THE EC FARTHEST NORTH...GFS SOUTH...AND GEM IN THE MIDDLE. STILL...THE SHORTWAVE REMAINS PROGGED TO MOVE ACROSS THE FORECAST AREA...WITH THE SOUTHERN 1/2 LOOKING MORE LIKELY FOR ACCUMULATIONS. COULD SEE A FEW INCHES FROM THIS QUICK MOVING SYSTEM. SOME DISAGREEMENTS AS WE HEAD INTO THE WEEKEND WITH THE GFS SLIDING A SHORTWAVE/SFC FRONT ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON SAT WHILE THE GEM/EC POINT TO MORE WEAK RIDGING. GOING TO SIDE TOWARD THE RIDGING/CONSENSUS SOLUTION FOR NOW. IT DOES LOOK WARMER FOR THE WEEKEND AS A SOUTHERLY FETCH RETURNS. && .AVIATION...THROUGH 06Z WEDNESDAY 1117 PM CST MON JAN 16 2012 THE 17.00Z MODELS HAVE COME INTO BETTER CONSENSUS THAT THE MAIN SHORT WAVE TROUGH COMING OUT OF THE ROCKIES WILL TAKE A SLIGHTLY MORE SOUTHERN TRACK. THIS IS NOT EXPECTED TO GO ACROSS NORTHERN IOWA AND THE WISCONSIN/ILLINOIS BORDER. THIS WILL FOCUS THE BEST FORCING JUST TO THE SOUTH OF THE TAF SITES BUT THERE STILL APPEARS TO BE ENOUGH FORCING TO PRODUCE LIGHT SNOW AT BOTH TAF SITES. A WEAKER SHORT TROUGH FARTHER NORTH IN THE LONG WAVE TROUGH WILL PRODUCE SOME WEAK LIFT ACROSS THE AREA AS IT COMES THROUGH LATE TONIGHT AND TUESDAY MORNING BRINGING ABOUT 12 PVU/S OF VORTICITY ADVECTION IN THE 500-300 MB LAYER. THERE STILL LOOKS TO BE SOME WEAK FRONTOGENESIS IN THE 850-700 MB LAYER ASSOCIATED WITH THIS WAVE. THE QG CONVERGENCE WILL BE WEAK BELOW 500 MB BUT BECOMES QUITE STRONG AROUND 12Z ABOVE 500 MB AS THE TWO WAVE COME ACROSS THE AREA. ALSO STILL LOOKING AT A BROAD AREA OF ABOUT 2 UBAR/S OF UPGLIDE ON THE 280K ISENTROPIC SURFACE UNTIL THE LONG WAVE TROUGH PASSES THROUGH DURING THE AFTERNOON. THE NAM AND 17.03Z RUC BUFKIT SOUNDINGS SUGGEST THERE WILL BE A DRY MID LEVEL LAYER TO OVERCOME AND THE 00Z RAOBS FROM KDVN AND KGRB DO CONFIRM THAT THIS IS REAL. HAVE THUS PUSHED BACK THE STARTING TIME OF THE SNOW A LITTLE AND THEN BRING THE VISIBILITY DOWN TO IFR AROUND 12Z WHEN ALL THE FORCING COMES TOGETHER TO PRODUCE ABOUT A 5 TO 6 HOURS OF SOME DECENT SNOW. ONCE THE FORCING STARTS TO MOVE EAST...THE SNOW SHOULD QUICKLY END WITH THE VISIBILITY AND CEILINGS RETURNING TO VFR BY MID TO LATE AFTERNOON. && .ARX WATCHES/WARNINGS/ADVISORIES... 250 PM CST MON JAN 16 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM... RIECK LONG TERM.... RIECK AVIATION...04
Hazardous weather outlook, Jan 16, 5:02 AM CST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 502 AM CST MON JAN 16 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-171200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 502 AM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM MOVING THROUGH THE MID MISSISSIPPI RIVER VALLEY WILL PRODUCE AROUND AN INCH OF SNOW ACROSS THE AREA TONIGHT. THERE MAY BE EVEN A BRIEF PERIOD OF LIGHT FREEZING RAIN ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UP TO AN ADDITIONAL INCH OF SNOW WILL BE POSSIBLE ON TUESDAY AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST INTO SOUTHEAST LOWER MICHIGAN. FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...WIND CHILL READINGS WILL RANGE FROM 10 TO 20 BELOW. FROM THURSDAY NIGHT INTO FRIDAY...ACCUMULATING SNOW WILL BE POSSIBLE AS A LOW PRESSURE SYSTEM MOVES SOUTHEAST THROUGH THE REGION. IT IS TO EARLY ASCERTAIN SNOW FALL AMOUNTS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF ICING OR SNOW AMOUNTS WOULD BE GREATLY APPRECIATED TONIGHT AND TUESDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE
Nearby
Winter Weather Advisories in Wisconsin, 2012Winter Weather Advisories in Iowa, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.